Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Noninterpolatory integration rules for Cauchy principal value integrals
HTML articles powered by AMS MathViewer

by P. Rabinowitz and D. S. Lubinsky PDF
Math. Comp. 53 (1989), 279-295 Request permission


Let $w(x)$ be an admissible weight on $[ - 1,1]$ and let $\{ {p_n}(x)\} _0^\infty$ be its associated sequence of orthonormal polynomials. We study the convergence of noninterpolatory integration rules for approximating Cauchy principal value integrals \[ I(f;\lambda ):=\oint w(x)\frac {{f(x)}}{{x - \lambda }} dx,\quad \lambda \in ( - 1,1).\] This requires investigation of the convergence of the expansion \[ I(f;\lambda ) \sim \sum \limits _{k = 0}^\infty {(f,{p_k}){q_k}(\lambda ),\quad \lambda \in ( - 1,1),} \] in terms of the functions of the second kind $\{ {q_k}(\lambda )\} _0^\infty$ associated with w, where \[ (f,{p_k}):=\int _{ - 1}^1 {w(x)f(x){p_k}(x) dx\quad {\text {and}}\quad {q_k}(\lambda } ):=\oint w(x)\frac {{{p_k}(x)}}{{x - \lambda }} dx,\] $k = 0,1,2, \ldots ,\lambda \in ( - 1,1)$.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 41A55, 65D30
  • Retrieve articles in all journals with MSC: 41A55, 65D30
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 279-295
  • MSC: Primary 41A55; Secondary 65D30
  • DOI:
  • MathSciNet review: 972372